Wednesday, 2 July 2014

Some post radiotherapy telangectasiae

It has been a long time since I actually got to post an update on my foot but at last I have one to give, it is not really a good or a bad thing but rather a side effect of the radiotherapy that I noticed. I saw that I had some red blobs on the bottom of my foot but it was only in the area which had been irradiated. 



You should be able to see what I mean from the picture above. 

I e-mailed Dr Shaffer to see what he thought and he said he thinks it is probably some telangectasiae. Having a quick Google and look on the internet suggests that is is correct. It is a common side effect of radiotherapy and is listed on the long term effects on the Cancer Research UK website

"....you may appear to have very tiny broken veins in the treated area. This is a long term side effect of radiotherapy. It is called telangiectasia. Tiny veins grow in the treatment area and may show on the surface of your skin...."

Dr Shaffer did say that at the low doses used for treating Dupuytren's and Ledderhose this is not that common or at least it is not that commonly report, guess it is time to start asking round to see if any more patients that have had radiotherapy have developed them or not.